Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 112, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 28, 2006, 7:29 PM CDT for Callahan County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2006, 7:29 PM CDT (00:29 UTC)
- Expired
- Apr 28, 2006, 8:30 PM CDT
- In force
- 61 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 29 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 11:36 AM CDT | Tornado Watch | SPC | 9 hr |
| Apr 28, 6:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 752 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:55 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 28, 6:55 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 655 PM CDT FRI APR 28 2006 .UPDATE... HAVE SENT THE WCN AND WILL BE UPDATING THE REST OF THE PRODUCTS SHORTLY FOR THE NEW WATCH. 20 && .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 2 AM SATURDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING... TAYLOR...THROCKMORTON...AND TOM GREEN. TORNADO WATCH UNTIL 9 PM FRIDAY FOR THE FOLLOWING ZONES: CROCKETT...KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA... SCHLEICHER...AND SUTTON. &&
Hazardous weather outlook, Apr 28, 5:06 AM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 506 AM CDT FRI APR 28 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 506 AM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN EXCEPTIONALLY STRONG UPPER-LEVEL DISTURBANCE WILL PRODUCE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. THIS UPPER-LEVEL DISTURBANCE WILL PUSH A SURFACE DRYLINE SLOWLY EAST ACROSS WEST CENTRAL TEXAS TODAY. THUNDERSTORMS WILL FORM ALONG OR NEAR THIS DRYLINE. EXPECT MANY THUNDERSTORMS TO EXCEED SEVERE LIMITS TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. HOWEVER...A FEW TORNADOES ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EXPECT SPOTTER ACTIVATION TODAY AND TONIGHT. 23/HUBER
In the hours before
Local storm report, Apr 28, 5:27 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
527 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 25 E SONORA 30.57N 100.22W
04/28/2006 E1.00 INCH SUTTON TX PUBLIC
&&
MDECKERLocal storm report, Apr 28, 6:16 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ROBERT LEE 31.89N 100.48W
04/28/2006 E1.75 INCH COKE TX PUBLIC
&&
MDECKERLocal storm report, Apr 28, 6:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
622 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 1 NW ROBERT LEE 31.90N 100.50W
04/28/2006 E1.75 INCH COKE TX PUBLIC
&&
MDECKERLocal storm report, Apr 28, 6:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 5 W WINTERS 31.97N 100.02W
04/28/2006 E60 MPH RUNNELS TX AMATEUR RADIO
&&
MDECKERLocal storm report, Apr 28, 7:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
710 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL WINGATE 32.04N 100.11W
04/28/2006 E0.88 INCH RUNNELS TX PUBLIC
0655 PM HAIL BRADSHAW 32.10N 99.90W
04/28/2006 E0.75 INCH TAYLOR TX PUBLIC
0657 PM HAIL 6 W BRADSHAW 32.10N 100.00W
04/28/2006 E1.00 INCH TAYLOR TX CO-OP OBSERVER
&&
MDECKERLocal storm report, Apr 28, 7:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
728 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 12 SE SEGOVIA 30.29N 99.53W
04/28/2006 E1.75 INCH KIMBLE TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL AT THE INTERSECTION OF INTERSTATE 10
AND HIGHWAY 290
&&
PMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 45 min |
| Apr 28, 7:29 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 11 min |
| Apr 28, 8:04 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 41 min |
| Apr 28, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 34 min |
| Apr 28, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 64 min |
| Apr 28, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 40 min |
| Apr 28, 9:34 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.